Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Breast cancer patient. On anastrozole and hyzaar. Having infection, rashes on breasts and legs cramps. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
Hi, I am breast cancer, off chemo and radioation last tx 1/16/2012. On anastrozole, and hyzaar for high blood pressure.
I just got my appendix out 4/20, - than got a severe infection had to be admitted for 2 days for antibotics dip. Rash was on my left breast and spead on to my left arm. Im ok now. The problem now I have severe leg cramps. I up all night long 12 midnight on. This had stop for a while but, I back again. What could I do to stop these cramps. Increaseing my water inake I know, but could I take something else over the counter like vitamins etc.
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 9 hours later
Hi and thanks for the query,

Its important to know for how long you have been having these cramps, when you experience them most, how long they last when you have them and whether you have had any associated trauma or wound lately. These are all important to exclude some rare conditions like tetanus that could also lead to cramps.

In your case, the most probably cause of these cramps should be an electrolyte disorder.Hyzaar has been associated with leg pain and cramps. This could be either due to low Calcium levels or reduced Magnesium levels in blood. Vitamin D levels in blood should also be measured. It would be interesting to ask when you last controlled your fasting blood sugar to control for diabetes. Considering that you are hypertensive and the drugs you are taking, a distortion in the electrolyte metabolism could also arise from altered kidney function. Doing a re-run of the kidney function could also be necessary.

It would not be very good to prescribe drugs to help these cramps without actually elucidating the cause. Consulting your internist for a complete clinical evaluation and laboratory testing to identify the actual cause of these cramps is my advice. In case it due to Low Calcium, Low Magnesium or Low Vitamin D levels, electrolyte and Vitamin supplementation could be done and controlled appropriately. Exact causal pathways shall be identified and long time management and monitoring also done effectively.

I suggest then you consult your internist. Thanks and hope this helps as I wish you the best of health.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor